Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 11, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 31, 2021, 12:25 PM CDT for Shackelford County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2021, 12:25 PM CDT (17:25 UTC)
- Expired
- May 31, 2021, 3:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 18 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:00 PM CDT | FLOOD | Albany, TX | TXDOT REPORTING WATER OVER THE ROADWAY ON SOUTHBOUND HWY 180. |
| May 31, 3:05 PM CDT | FLOOD | 2 Wnw Albany, TX | TXDOT REPORTING WATER OVER THE ROADWAY ALONG MANY POINTS OF FM 1084 JUST OUTSIDE OF ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
677
WGUS54 KSJT 311725
FFWSJT
TXC417-312030-
/O.NEW.KSJT.FF.W.0011.210531T1725Z-210531T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1225 PM CDT Mon May 31 2021
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Shackelford County in west central Texas...
* Until 330 PM CDT.
* At 1220 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain has
already fallen and an additional 1 to 2 inches is expected through
early afternoon. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Albany, Moran, Fort Griffin, Ibex, Mccarty Lake, Us-283 Near The
Callahan-Shackelford County Line and Us-180 Near The
Shackelford-Stephens County Line.
This includes the following Low Water Crossings...
Crossings along County Road 117 and County Road 122 crossing Indian
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3252 9910 3252 9961 3295 9959 3295 9910
FLASH FLOOD...RADAR INDICATED
$$
JWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:32 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 31, 6:32 AM CDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 632 AM CDT Mon May 31 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 208 AM CDT Mon May 31 2021 A line of thunderstorms located just off to the west and northwest of the Big Country at 2 AM CDT will continue moving in over the next couple of hours. In fact, periods of heavy rain are certainly a concern as this line moves into the Big Country. Additional rounds of thunderstorm activity may cause lingering issues with flooding across areas included in the Flood Watch through tomorrow morning. As a result, the Flood Watch has been extended into Tuesday morning. As we watch this activity move through the area, we may see an isolated severe thunderstorm as well. The main hazards with these will be damaging winds and to a lesser degree large hail. In fact, this could affect areas to the south of the Flood Watch as it expands and develop further south this afternoon and evening. This would included the Concho Valley, Heartland, and the Interstate 10 corridor. && .LONG TERM... (Tuesday through next Sunday) Issued at 115 AM CDT Mon May 31 2021 An active weather pattern will continue through the rest of the week, with a chance for showers and thunderstorms each day, mainly during the afternoon and evening. The main concern for these thunderstorms will be heavy rainfall, and the potential for flooding. During the day Tuesday, we may see a relative lull in thunderstorm activity after Monday night's storms move through the area. However, the activity from Monday night is expected to lay down a boundary somewhere in the area, and GFS/ECMWF both indicate that this boundary should be somewhere in the southern half of our CWA. With that in mind, showers and thunderstorms will be possible for mainly the southern half of the area Tuesday night into Wednesday. From Wednesday night into Thursday, the axis of the main trough moving through the central U. S. will move to the east. However, we will remain under weak upper level troughing. This weak troughing, along with ample moisture in the low levels will allow for scattered afternoon and evening thunderstorms each day into the weekend. Exact timing and placement of this activity will depend on boundaries left behind by the previous day's convection, so keeping a generic chance in for most of the area through Saturday will be needed, although chances will slowly decrease from the second half of the week through the weekend. && .AVIATION... (12Z TAFS) Issued at 625 AM CDT Mon May 31 2021 Isolated showers will remain an ongoing issue through much of the TAF period. However, the main line of thunderstorms will continue moving through the Big Country over the next few hours. For the KJCT, KSOA, and KBBD terminals, expect a later arrival time as another line of thunderstorms may develop later today. Otherwise, MVFR to IFR conditions will be present at times. Reduced visibility, gusty and erratic winds, and heavy rainfall are possible as this main line of thunderstorms moves through. && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 64 76 61 / 80 80 30 40 San Angelo 80 65 79 62 / 50 70 30 60 Junction 83 67 82 64 / 30 50 60 60 Brownwood 80 66 79 62 / 50 70 50 50 Sweetwater 76 62 74 60 / 80 80 20 40 Ozona 78 66 78 64 / 30 60 50 60 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for Callahan-Coke-Fisher- Haskell-Jones-Nolan-Shackelford-Sterling-Taylor-Throckmorton. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, May 31, 6:39 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 639 AM CDT Mon May 31 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011145- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 639 AM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Another round of thunderstorms is possible later today. This may lead to localized flooding from heavy rain. In addition, an isolated strong to severe thunderstorm may produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The unsettled pattern continues through the end of the week with chances for rain and thunderstorms. This will continue the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, May 31, 11:33 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1133 AM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 3 W ROBY 32.74N 100.41W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS FLOWING WATER
OVER HIGHWAY 180 JUST WEST OF ROBY.
&&Local storm report, May 31, 12:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1221 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FLASH FLOOD 2 SE ROTAN 32.84N 100.44W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS WATER FLOWING
OVER THE ROAD ON HIGHWAY 70 JUST NORTH OF
THE FISHER COUNTY HOSPITAL.
&&
KBLocal storm report, May 31, 12:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1224 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM FLASH FLOOD 5 SSE BUSBY 32.56N 100.38W
05/31/2021 FISHER TX LAW ENFORCEMENT
FISHER COUNTY S.O. REPORTS WATER FLOWING
OVER THE ROAD ON HIGHWAY 70 ABOUT 6 MILES
NORTH OF SWEETWATER.
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:35 AM CDT | Special Weather Statement | SJT | Fisher | 55 min |
| May 31, 3:29 AM CDT | Special Weather Statement | SJT | Fisher, Jones | 61 min |
| May 31, 3:42 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 63 min |
| May 31, 4:02 AM CDT | Areal Flood Advisory | SJT | Fisher, Jones | 103 min |
| May 31, 4:30 AM CDT | Special Weather Statement | SJT | Jones, Shackelford | 45 min |
| May 31, 4:49 AM CDT | Special Weather Statement | SJT | Throckmorton | 56 min |
| May 31, 5:04 AM CDT | Areal Flood Advisory | SJT | Callahan, Fisher, Jones, Nolan, Shackelford, Taylor | 3 hr |
| May 31, 5:19 AM CDT | Special Weather Statement | SJT | Nolan, Shackelford | 26 min |
| May 31, 5:45 AM CDT | Special Weather Statement | SJT | Callahan, Nolan, Taylor | 45 min |
| May 31, 10:13 AM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 10:35 AM CDT | Flash Flood Warning | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 12:17 PM CDT | Areal Flood Advisory | SJT | Fisher, Jones, Nolan, Taylor | 3 hr |
| May 31, 12:51 PM CDT | Special Weather Statement | SJT | Runnels | 39 min |
| May 31, 1:26 PM CDT | Special Weather Statement | SJT | Callahan | 49 min |
| May 31, 1:29 PM CDT | Areal Flood Advisory | SJT | Callahan | 3 hr |
| May 31, 1:59 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 61 min |
| May 31, 2:14 PM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| May 31, 2:27 PM CDT | Areal Flood Advisory | SJT | Fisher, Haskell, Jones | 3 hr |
| May 31, 3:00 PM CDT | Special Weather Statement | SJT | Brown | 45 min |
| May 31, 3:04 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 116 min |
| May 31, 3:51 PM CDT | River Flood Warning | SJT | Jones | 54 hr |
| May 31, 4:21 PM CDT | Special Weather Statement | SJT | Sterling | 39 min |
| May 31, 5:07 PM CDT | Flash Flood Warning | SJT | Fisher, Jones, Shackelford | 3 hr |
| May 31, 6:19 PM CDT | River Flood Warning | SJT | Jones | 67 hr |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.